Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have catamenial epilepsy. Taking epilex chrono caused weight gain and hair loss. Taking levipil and eption will help? Side effects?

I have been diagnosed with catamenial epilepsy. I used Epilex chrono 300 mg thrice a day for 6 months but that caused severe weight gain and hair loss. The doctor replaced it with Levipil 500 mg (twice a day) and Eption 100 mg (thrice a day). I am worried about the side effects of these medications. Will these provide any solution
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Catamenial epilepsy is the epileptic seizures occurring during changes of menstrual cycle. It occurs mainly due to hormonal variation during menstrual cycle. Epilex is valporate sodium. It is known to cause nausea, weight gain, loss of hair, curly hairs. Levipill is levatericetam and eptoin is phenatoin sodium. Over all both drugs are safe but phenatoin in high doses may cause increased facial hairs or hirsutism, hypertrophy of gums, decreased blood cells counts, ataxia etc symptoms. But it is one of commonly prescribed medicines and there is no harm in starting the medicine.
Apart from conventional Anti Epileptic Drugs, hormones as progesterones are also used to control epileptic seizures. Visit your doctor for proper evaluation.

Dr. Seikhoo Bishnoi, MD
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor